Any one with Neuroendocrine tumors getting the shot once a month?
I have heard there is side effects to the once a month shot( unsure of the name) what has any one experienced?
Interested in more discussions like this? Go to the Neuroendocrine Tumors (NETs) Support Group.
Connect

I went on trizepitide for weight loss. Stopped the diarrhea dont know why that effects. Sounds like you need sleep meds.
-
Like -
Helpful -
Hug
3 Reactions@dbamos1945
I knew this but was **hoping if the PRRT shrunk the tumors enough, I wouldn't need lanreotide for a while. Reason: my sleep has been beyond poor some nights I never sleep, worse than that: my blood pressure went sky high from the lanreotide and I'm now on Olmesartan (and I was already on a beta blocker Toprol for a decade) so I'm now on 2 BP meds. And the lanreotide has negatively affected an old injury in my knee to the point I can barely walk on it. Not the whole month but most of the month after the shot.
Plus I gained 25 lbs since June?? Weight I worked so hard to lose over the last 2 years and did it!
I started with a cortisone injection, didn't work for more than a day, and now I'll be getting 3 shots of hylauronic gel injections.
The side effects are not minimal. They affect my quality of life. The lanreotide has helped the diarrhea, the flushing, and the sever heart banging (ultra palpitations) but to what end. I now have an added bp medication, an added sleep medication, I pick up today Quiviviq, praying it works, and my knee pain. It's very frustrating. I'm going to ask if debulking or surgery can be done after my PRRT.
I appreciate your comment on the visualization and how it helped you. I do the same and will be when I start PRRT probably later this year!
-
Like -
Helpful -
Hug
3 Reactions@diane888: Diane, I am glad that you have had such wonderful experiences with positive thought and visualizations. I have used the same method dealing with my NET cancer disease with great results. During my PRRT Lutathera treatments these thoughts occupied my mind during the infusions and all during my treatment 6 month schedule.
The Lanreotide shots were given on a schedule regulated by my NET Specialist at City of Hope and when treatment had commenced I went back to the 28 day schedule to control NET symptoms and tumor growth. It is the only cancer drug that I take after the PRRT.
My best thoughts are with you and be diligent in your decision to use positivity and visualizations. I applaud you!
-
Like -
Helpful -
Hug
5 Reactions@dbamos1945
Hi, may I ask do you still have to get lanreotide or octreotide shots once a month?
I'm anxious to start PRRT. I want to! I will still have my PET/CT DOTOTATE SCAN early November but even if everything is stable, (I hope it is) I still want PRRT asap.
I want the small tumors to shrink to NXT to nothing, and the larger ones to shrink a lot! I will be using visualization which might be woo-woo but when my mom had a grade 3 astrocytoma in brain, and we were told she'd be dead within a year (this was 1989) I could not sleep. My coping skill was to picture her microphage cells taking away all the cancer. I did this for me to be able to sleep, my mom's tumor never came back. She had a positive attitude. Which must have helped her. But who knows? I doubt I cured my mom but I did that for years. 7 years passed tumor never came back! She passed from emphysema unfortunately.
-
Like -
Helpful -
Hug
3 ReactionsMy husband, Ron, has been taking Lanriotide every 28 days since 1/3/23. He has very few side effects. Mainly some fatigue. He is Stage 4 with tumors in his skull and throughout his body. Everything remained stable until May 2026. He will be having his 3rd PRRT treatment 9/29/26. He has some issues with food off and on but hard to know if that is from the Lanriotide or the tumors surrounding his organs. Good luck to you. God bless!
-
Like -
Helpful -
Hug
3 ReactionsVery encouraging words, @bren1. As @dbamos1945 said, you do offer a realistic and positive perspective. I also appreciate the thoughts that you shared about how you eat after injections. That is most helpful!
-
Like -
Helpful -
Hug
6 Reactions@bren1: I really appreciated reading your words about NET diagnosis NOT necessarily being a death sentence. It is a bitter pill to swallow when Oncologists keep repeating that my liver metastases = stage IV = terminal disease.
My NET cancer road (10/2021) is similar to yours (small bowel primary; well-differentiated; grade 1; KI67-1%; metastases liver multiple tumors).
Fortunately when my tumors showed progression my Oncologist NET Specialist provided Lutathera PRRT treatment. I had extraordinary shrinkage and now 2+ yrs later all remains stable. Life is good.
It is so reassuring to know you are touting a great prognosis and encourage all of us to continue to live our best lives… every day!
-
Like -
Helpful -
Hug
6 ReactionsHi I have been taking 120 of lanreotide for about 3 years now. I would say avoid fatty or greasy food on the day of injection. Also cut back on sugar and corn syrup to avoid getting diabetes 2 as it affects the pancreas. As to symptoms fatigue for 2 days common plus maybe stomach cramps if you eat fatty or greasy food on 2 days after the jab. I have stage 4 grade 2 cancer in bowel and liver, been stable for 3 years now after prrt and then jabs.. so well worth it. Remember you can live a full life with this and though its acute its not terminal, try and live a normal long life.
-
Like -
Helpful -
Hug
9 ReactionsHollywood817
My cancer started in the tail of my pancreas and was removed February 2017. I had been cancer free until this year with mets to my liver. I am 81 and at the Hopkins working with Neuroendocrine Cancer group. My mets are evidently slow growing as my initial cancer was. I am on Lanreotide every 28 days as "debulking" was determined not feasible because of number of mets and my age was another factor. I seem to be responding to the Lanreotide with fatigue and my blood pressure being higher as the only side effects. Curious as to how that compares with your protocol. I am in VA.
-
Like -
Helpful -
Hug
6 Reactions@doonman
My cancer started in my pancreas but chose my liver as its final destination! Currently I only have tumors in my liver. I was diagnosed in January 2023 and have been thru 8 rounds chemo, the last treatment was April 2025. Please keep in touch.
Tom
-
Like -
Helpful -
Hug
3 Reactions